Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Grind

How long after antibiotics can you go on tain?

i've been on doxy for the past 7 months and stopped taking it last week with the intent to go on the ultra-low accutain dose. 10mg per week

i've heard reports that you need to wait a few months. the first time on accutain about 5 years ago i remember telling the derm that i hadnt taken minocyclin for about 3 months, and she said that was good because i would have had to wait for it to clear out of the system anyway before going on tain

she never specified how long, and i heard a report on here 'couple of months' was ideal

personally, even 1 week is already pushing it. how long is the optimal time? and then how long is the bare minimum time?

if i was to start taking it exactly 2 weeks after stopping taking doxy, what harm can it do? they dont know the answer in the dr.s they just say whatever it says on packet.

i want to see the dr tomorrow and get my set as i've come to the end of my tether with 12 years of diet, regimens, full on accutain, this that and the other. this is the only thing i've never tried (continued ultra low dose, as per the 'acne research' forum.'. i'm prepared to take the risk. if it has no effect then i'll request i go full blown back on the accutain, as i'm sick of it.

thanks

Share this post


Link to post
Share on other sites

just got a box of 30 10mg's yesterday.. and holy CRAP! this stuff is expensive. $200 for a box of 30 oh my god. that is azerbaijan prices. in the UK they were free under the NHS. crazy

i'll wait til i get a reply before i start. lucky i intend to only take like 1 a week

Share this post


Link to post
Share on other sites

Heya

Yeah the reason it's advisable to wait a while is because Tetracyclines like Doxy or Minocycline react with isotretinoin/Accutane. It can cause very high risk of reaction called Idiopathic Intracranial Hypertension if you take the both meds same time period, or both meds are still in your system even if you've stopped one of them. Mind you, you can also get IIH just by taking antibiotics or Accutane anyway... it's something to watch out for. For info, and symtpoms to be aware of see: http://en.wikipedia.org/wiki/Idiopathic_in...al_hypertension

Definetly check again with the Dr how long to wait after stopping antibiotics before you can safely start the isotretininoin treatment without that added IIH risk.

Best, Shantelle

Edited by Shantelle

Share this post


Link to post
Share on other sites

thanks shantelle

there is no dr. here who actually knows the answer. because they cant speak english

is there a dr. on this forum or a dr. i can speak to online. here they have no clue, they only sell the stuff.

thanks a lot

Share this post


Link to post
Share on other sites

i was quoted 2 to 3 weeks for it to be completely out of your system. thats what it says online as well

i was on a low dose of 100mg of doxy on and off, which isnt so bad

the amount i want to take is 10mg over 5 days, which is 2mg per day, of tain... not 60mg or a full dose.

its been about a week now so i'm just going to take the chance. i've been on antibiotics for 5 years so if i was gonna get it i would have got it now. plus was on 65mg per DAY of accutain back a few years ago, with no problems. i dont think this 10mg will do anything to trigger this IIH. the risk is very low to non existent, considering my history

so i'm just going to take it now, i'm in pain in my face and i dont care

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×